Skip to main content
eScholarship
Open Access Publications from the University of California

Clozapine Intoxication Mimicking Acute Stroke

  • Author(s): Lebin, Jacob A.;
  • Villarreal, Joshua D.;
  • Chen, Betty C.;
  • Hall, M. Kennedy
  • et al.
Abstract

Clozapine is an atypical antipsychotic drug prescribed for treatment-resistant schizophrenia. The risk of adverse hematologic, cardiovascular, and neurologic effects has tempered its use, and reports of overdoses remain rare. We report a case of accidental acute clozapine intoxication in a clozapine-naïve patient, who presented with symptoms mimicking acute stroke and later developed status epilepticus. Clozapine intoxication is a rare presentation in the emergency department with potential for iatrogenic harm if not correctly identified.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View